Lamictal/depression

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jim85306
New Member


Date Joined Sep 2009
Total Posts : 3
   Posted 9/29/2009 8:45 AM (GMT -7)   
My psych Dr. put me on lamictal for bi-polar depression. I am now at 400 milligrams. It really helps me with the way (ups) and the way (downs) with no side effects. My problem is I feel I need something for the middle of the road (blaws). I just don't feel real positive about anything anymore.
Anyone have any suggestions for a "little pick me up" pill that I can discuss with my Dr.?

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 9/29/2009 8:48 AM (GMT -7)   
Have you tried abilify? I take it and it works wonders. It is a bipolar medication and also a mood stabilizer. Talk to your doctor and see if it is compatible with what you take now. I hope that it works for you. There is also risperdol, but I found weight gain with that.

Best wishes for a wonderful day.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


jim85306
New Member


Date Joined Sep 2009
Total Posts : 3
   Posted 9/29/2009 9:02 AM (GMT -7)   
Thanks Karen, I will talk to my doc about Abilify. I forgot to mention that I have been feeling kinda negative about everything that life has to offer, do you think Abilify will help with that?

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/29/2009 10:05 AM (GMT -7)   
Hi jim85306,

You may need an anti-depressant served up with that mood stabilizer. Many people with bipolar need them -- I know I do. There are a ton out there. I would ask my doc about it.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18757
   Posted 9/29/2009 12:03 PM (GMT -7)   
found abilify to be helpful with my thinking and with disturbed thought patterns. talk with your doc. wishing you well. jamie
 
dx, mdd, severe borderline personality disorder

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 9/29/2009 12:43 PM (GMT -7)   
Hi jim35306,

I do think that the abilify could help your mood. It does me, also keeps me from thinking too much and worrying about things. I have obsessive thinking problems and it really helps with that. There are other kinds if abilify doesn't fit your plan. And like Serafena said, you need an antidepressant to go with it. I am sure that your doctor can help you with this. It is difficult to go on not feeling good about things. So try to give yourself a break and try to think positive.

Best wishes for a wonderful day.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


jim85306
New Member


Date Joined Sep 2009
Total Posts : 3
   Posted 9/29/2009 2:25 PM (GMT -7)   
Thanks Again

silverbutterfly
New Member


Date Joined Sep 2009
Total Posts : 3
   Posted 9/29/2009 6:35 PM (GMT -7)   
I am taking Lamotrogine (lamictal) and have been for 6 years (I wad one of the first adolescents in Australia to go on it - I was 15 at the time). I was on a 400mg daily dose. I was hospitalised for 5 months until they had me on it. It got me out of a deep depression, but I still wasn't able to function properly. A year later I was placed on Lithium Carbonate which really balanced my moods out and I was able to live a life without mood swings.

I really recommend trying another mood stabilizer with the Lamictal. Personally, I found that anti-depressants made me go manic. It took me a few years to get the right drug combination and another few for adjustments to medication dosages

I am very lucky now. I have used various different therapies such as hypnotism to try and get my brain chemistry to change. This year I have managed to have been taken off a 1125mg a day dose of lithium and I am now down to 200mg of Lamotrogine and hopefully will get off in within the next 6 months or so.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 9/29/2009 6:40 PM (GMT -7)   
Hi Silverbutterfly,

Welcome to healing well. I am so glad that you have joined us. It sounds like you have been through a lot especially at a young age. It really sucks to be young and depressed. You go through a lot of pain when you should be enjoying your youth. But you seemed to have gotten through this okay. And we are all so happy for that.

Please feel free to post on any thread or even start a thread of your own if you are comfortable with that. I am sure that you will be glad that you have joined us.

I hope that you have a good night. Best wishes to you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:39 AM (GMT -7)
There are a total of 2,734,044 posts in 301,173 threads.
View Active Threads


Who's Online
This forum has 151305 registered members. Please welcome our newest member, walkingdeadgirl.
329 Guest(s), 11 Registered Member(s) are currently online.  Details
Lyme Yes or No ?, notsosicklygirl, Bucko, Luxara93, johndoss, Sherrine, soynomore, pitmom, walkingdeadgirl, Myself 09, Snarf


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer